Anyone else experience a lump after using a site for too long? I usually try to change my site every 4 days max but I don’t take a tremendous amount of insulin so it usually takes longer then 4 days for me to run out of insulin and I think I accidentally left it on too long and now I have what feels like a hard lump under the skin. Is there a way to relieve this?
Let it go down on its own, avoid that area for a while. Watch it for infection, it could need antibiotics. I’ve had a few get infected when left too long, after pulling them out I gave them a squeeze n it wasn’t pretty. I don’t recommend squeezing them once the hole closes. If it is infected, not just inflamed, it could rupture inside and potentially make you really sick if you squeeze it. If it stays red and warm to the touch, you should see your doc. Try to remember to change sooner, the risk of infection grows the longer it stays in, as well as the risk for inflammation and scar tissue.
it is a form of scarring. Do what is recommended and use for 3 days only. Dab a little Mycitracin or Neosporin on it right after you pull the I-set out.
I change my infusion sets (the site part) every three days. But the reservoir and tubing not as often - like you I don't use a lot of insulin most days. It isn't necessary to change both the reservoir and the site part at the same time. (unless it is a pod).
Yes that’s a good point about changing the site but the rest can remain longer. What sites do you use? I’ve gotten completely hooked on using my legs but I feel like perhaps I should give them a bit of a break.